MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Moisture Damage (1405); Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a button/keypad (audio bolus button tactile changes with moisture) issue.It was reported that moisture was located in the battery compartment and that the audio bolus button was under-responsive, which was noticed after going on a boat while wearing the pump.There was no indication that the product caused or contributed to an adverse event.This complaint is being reported because the issue has the ability to result in inadvertent or incorrect insulin delivery or the inability to use the pump.
 
Additional Manufacturer Narrative
The device has been returned and evaluated by product analysis on 10/23/2017 with the following findings: during investigation, moisture was observed in the battery compartment.The audio bolus button (abb) was found to be responding properly.The abb was removed and no damage or moisture was observed.The original complaint of an abb response issue could not be duplicated.Unrelated to the original complaint, the battery compartment was found to be cracked near the top left corner of the grip pad.A leak test was performed and a leak was identified in the battery compartment.The pump cover was opened and moisture corrosion was observed on the printed circuit board.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6869495
Report Number2531779-2017-21432
Device Sequence Number13758369
Product Code OYC
UDI-Device Identifier10840406100037
UDI-Public0110840406100037
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Was the Report Sent to FDA? Yes
Device Age22 MO
Initial Date Received by Manufacturer 09/04/2017
Supplement Date Received by Manufacturer09/04/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight180